Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at May 28, 2012, 10:22 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2012, 10:22 AM EDT (14:22 UTC)
- Expired
- May 29, 2012, 4:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
758 WHUS72 KTBW 281422 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1022 AM EDT MON MAY 28 2012 ...INCREASING WINDS OVER THE NORTHEAST GULF OF MEXICO... .TROPICAL DEPRESSION BERYL WILL CREATE WINDS AROUND 20 KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH TUESDAY. GMZ850-870-282230- /O.NEW.KTBW.SC.Y.0018.120528T1422Z-120529T2000Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- 1022 AM EDT MON MAY 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. * WINDS AND WAVES: WINDS AROUND 20 KNOTS WITH SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
958 WHUS72 KTBW 290207 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1007 PM EDT MON MAY 28 2012 ...EVENING SURGE OF WINDS EXPECTED OVER THE NORTHEAST GULF OF MEXICO... .THE REMNANTS OF BERYL WILL CONTINUE TO BRING WINDS AROUND 20 KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH TUESDAY. GMZ850-870-291430- /O.CON.KTBW.SC.Y.0018.000000T0000Z-120529T2000Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- 1007 PM EDT MON MAY 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * WINDS AND WAVES: WINDS AROUND 20 KNOTS WITH SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
737 WHUS72 KTBW 291436 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1036 AM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... .TROPICAL DEPRESSION BERYL WILL CONTINUE TO BRING WINDS AROUND 20 KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH THIS AFTERNOON. GMZ850-870-292000- /O.CON.KTBW.SC.Y.0018.000000T0000Z-120529T2000Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- 1036 AM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: WEST TO SOUTHWEST WINDS AROUND 20 KNOTS WITH SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 28, 9:45 AM EDT, 37 minutes earlier.
Area forecast discussion, May 28, 9:45 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 945 AM EDT MON MAY 28 2012 .FOR THE MORNING UPDATE... TROPICAL STORM BERYL CONTINUES TO WEAKEN AS IT PUSHES SLOWLY WEST ACROSS EXTREME NORTH FLORIDA. DAYTIME HEATING WILL ENHANCE INSTABILITY WITH BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA BY THIS AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE...BUT STORMS SHOULD MOVE RATHER QUICKLY FROM WEST TO EAST WITH RAINFALL GENERALLY ONE TO THREE INCHES. EXCEPTION WILL BE ACROSS LEVY AND CITRUS COUNTIES WHERE INCREASING SOUTHWEST FLOW LATE TODAY AND TONIGHT WILL SET-UP IDEAL CONDITIONS FOR TRAINING OF SHOWERS AND THUNDERSTORMS TO DEVELOP. AS THE CENTER OF BERYL GRADUALLY PUSHES WEST...THE CIRCULATION OVER THE NORTHEAST GULF OF MEXICO WILL BECOME INCREASINGLY SOUTHWEST WITH TRAINING BANDS OF SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING TONIGHT MOVING ONSHORE LEVY AND CITRUS COUNTIES. 2 TO 5 INCHES OF RAIN IS POSSIBLE...BUT LOCALLY 5 TO 10 INCHES MAY OCCUR IN BANDS OF TRAINING CELLS. FOR THIS REASON...A FLOOD WATCH IS IN EFFECT FOR LEVY AND CITRUS COUNTIES THROUGH TUESDAY MORNING. && .AVIATION... WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS WHICH WILL CAUSE SOME MVFR/LOCAL IFR CONDITIONS. ALSO MAY SEE SOME OCCASIONAL AREAS OF MVFR CEILINGS IN THE WEST TO SOUTHWEST FLOW OFF THE GULF OF MEXICO. OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...FLOOD WATCH THROUGH TUESDAY MORNING FOR CITRUS-LEVY. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, May 28, 5:20 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT MON MAY 28 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-282130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 520 AM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND ARE ALSO LIKELY INTO TONIGHT. THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...STRONG GUSTY WINDS...AND ISOLATED TORNADOES. ALL RESIDENTS AND VISITORS SHOULD REMAIN VIGILANT. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED...MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE LIKELY FOR TUESDAY...ESPECIALLY FOR NORTHERN AREAS. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...AND STRONG GUSTY WINDS CAN BE EXPECTED. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF NEXT WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:18 AM EDT | Special Weather Statement | TBW | Manatee | 42 min |
| May 28, 3:25 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 35 min |
| May 28, 9:45 AM EDT | Flood Watch | TBW | Sumter | 24 hr |
| May 28, 3:23 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| May 28, 4:59 PM EDT | Special Weather Statement | TBW | Sumter | 46 min |
| May 28, 6:52 PM EDT | Special Weather Statement | TBW | Hernando | 38 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.